Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 48, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Aug 30, 2011, 3:41 PM CDT for 41 counties in Oklahoma; 8 counties in Texas. It took effect at Aug 31, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2011, 3:41 PM CDT (20:41 UTC)
- In effect from
- Aug 31, 2011, 12:00 PM CDT
- Expired
- Aug 31, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 49 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS84 KOUN 302041 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT TUE AUG 30 2011 OKZ011-015>017-021-022-033>037-TXZ083>089-310230- /O.NEW.KOUN.FW.W.0048.110831T1700Z-110901T0200Z/ /O.CON.KOUN.FW.W.0047.000000T0000Z-110831T0200Z/ MAJOR-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA- JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER- 341 PM CDT TUE AUG 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... A RED FLAG WARNING IS IN EFFECT FOR WESTERN NORTH TEXAS... ALONG WITH MUCH OF WESTERN OKLAHOMA... THROUGH 9 PM TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON FOR THE SAME AREAS. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>006-009-010-014-310230- /O.NEW.KOUN.FW.W.0048.110831T1700Z-110901T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-ROGER MILLS- 341 PM CDT TUE AUG 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF NORTHWEST OKLAHOMA. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...102 TO 105 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ012-013-018>020-023>030-038>041-044>046-050-TXZ090-310200- /O.CON.KOUN.FW.W.0047.000000T0000Z-110831T0200Z/ GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-COMANCHE-STEPHENS- GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-CLAY- 341 PM CDT TUE AUG 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...99 TO 105 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
438 WWUS84 KOUN 310935 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 435 AM CDT WED AUG 31 2011 OKZ007-012-018-019-023>025-027>029-038-039-044-045-TXZ090-312100- /O.EXA.KOUN.FW.W.0048.110831T1700Z-110901T0200Z/ GRANT-GARFIELD-KINGFISHER-LOGAN-CADDO-CANADIAN-OKLAHOMA-GRADY- MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-COTTON-JEFFERSON-CLAY- 435 AM CDT WED AUG 31 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR HOT... DRY AND BREEZY CONDITIONS FOR THE MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>006-009>011-014>017-021-022-033>037-TXZ083>089-312100- /O.CON.KOUN.FW.W.0048.110831T1700Z-110901T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 435 AM CDT WED AUG 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR HOT.. DRY AND BREEZY CONDITIONS FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
801 WWUS84 KOUN 311718 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1218 PM CDT WED AUG 31 2011 OKZ008-013-020-026-030-031-040>042-046-010200- /O.EXA.KOUN.FW.W.0048.000000T0000Z-110901T0200Z/ KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-GARVIN-MURRAY- PONTOTOC-CARTER- 1218 PM CDT WED AUG 31 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR NORTHERN AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>007-009>012-014>019-021>025-027>029-033>039-044-045- TXZ083>090-010200- /O.CON.KOUN.FW.W.0048.000000T0000Z-110901T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1218 PM CDT WED AUG 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
245 WWUS84 KOUN 312035 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT WED AUG 31 2011 OKZ004>006-009>011-014>017-011030- /O.NEW.KOUN.FW.A.0050.110901T1700Z-110902T0100Z/ /O.CON.KOUN.FW.W.0048.000000T0000Z-110901T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE- 335 PM CDT WED AUG 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING IS IN EFFECT UNTIL MID EVENING. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ007-008-012-013-018>031-033>042-044>046-TXZ083>090-010200- /O.CON.KOUN.FW.W.0048.000000T0000Z-110901T0200Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 335 PM CDT WED AUG 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...12 TO 18 PERCENT. * TEMPERATURE...102 TO 108 DEGREES. * THE ONGOING DROUGHT HAS CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF YEAR ACROSS THE REGION. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Aug 30, 3:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 30, 3:25 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT TUE AUG 30 2011
.DISCUSSION...
A STRONG PRESSURE GRADIENT ACROSS ALL BUT NORTHWEST PORTIONS OF
THE CWA HAS LED TO STRONG AND GUSTY WINDS THIS AFTERNOON...WITH A
RED FLAG WARNING IN EFFECT FOR MUCH OF THE CWA. A WEAK SURFACE
LOW HAVING KEPT WINDS LIGHT IN NORTHWEST OK TODAY IS FORECAST TO
MOVE NORTH EARLY WEDNESDAY MORNING. MODERATE TO STRONG SOUTH TO
SOUTHWEST WINDS SHOULD AFFECT MOST OF THE CWA ON WEDNESDAY.
EXPECTED HOT TEMPERATURES AND DRY AIR HAS LED TO THE ISSUANCE OF A
RED FLAG WARNING FOR MUCH OF WESTERN NORTH TX AND WESTERN OK FOR
WEDNESDAY AFTERNOON. AS THE FORECAST HAS NOT CHANGED MUCH FROM THE
PREVIOUS SHIFT... THE HEAT ADVISORY FOR WEDNESDAY WILL BE LEFT
ALONE.
VERY LOW RAIN CHANCES AND HOT/DRY WEATHER WILL CONTINUE THROUGH
THE REMAINDER OF THE WEEK. ONE COLD FRONT WILL APPROACH NORTHWEST
OK ON FRIDAY NIGHT BEFORE RETREATING NORTHWARD. IT STILL APPEARS
THAT THE NEXT COLD FRONT WILL MOVE THROUGH THE ENTIRE CWA LATE
THIS WEEKEND... BRINGING A CHANCE OF RAIN AND NOTICEABLY COOLER
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 103 75 101 / 10 0 0 0
HOBART OK 76 104 75 102 / 10 0 0 0
WICHITA FALLS TX 80 106 77 104 / 10 0 0 0
GAGE OK 71 103 72 101 / 10 10 0 0
PONCA CITY OK 76 102 74 100 / 10 0 10 0
DURANT OK 79 103 78 101 / 10 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>013-
015>030-033>041-044>046-050.
RED FLAG WARNING FROM NOON TO 9 PM CDT WEDNESDAY FOR OKZ004>006-
009>011-014>017-021-022-033>037.
HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR OKZ033>039-044-045.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.
RED FLAG WARNING FROM NOON TO 9 PM CDT WEDNESDAY FOR TXZ083>089.
HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR TXZ083>090.
&&
23/03Hazardous weather outlook, Aug 30, 11:55 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE AUG 30 2011
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE AUG 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...MAINLY OVER THE NORTHWEST HALF OF OKLAHOMA. ISOLATED
SEVERE WIND GUSTS MAY OCCUR IF STORMS DO FORM.
DISCUSSION...
DAYTIME HEATING...COMBINED WITH A WEAK UPPER-LEVEL DISTURBANCE...MAY
RESULT IN A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. ALTHOUGH THE WINDS ALOFT
WILL BE SLIGHTLY STRONGER TODAY...THE LIMITED AMOUNT OF INSTABILITY
WILL REDUCE THE CHANCE FOR ORGANIZED SEVERE STORMS. HOWEVER...ANY
STORM THAT MIGHT DEVELOP IN AN AREA EXPERIENCING VERY HOT
TEMPERATURES POSES THE RISK OF PRODUCING BRIEF STRONG TO DAMAGING
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT FOR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THE RISK OF WILDFIRES WILL BE VERY HIGH TO
EXTREME...WITH A RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WEEKEND.
OTHER HAZARDOUS WEATHER...
THE HEAT ADVISORY REMAINS IN EFFECT ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH AT LEAST WEDNESDAY. THE WILDFIRE RISK
WILL REMAIN HIGH TO VERY HIGH THROUGH FRIDAY... ESPECIALLY WITH DRY
AND WINDY CONDITIONS EXPECTED ON WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:39 AM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 26 more | 16 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.